I’m currently on Lexapro 10 mg daily, and it will have been 1 week tomorrow. I’m getting pretty bad anxiety in the mornings, at night, and whenever I’m in a car or out in public. I’ve been taking my 10 mg at night right before I go to bed for the past few days. Would splitting my dose 5 mg morning/early afternoon and 5 mg before sleep help? Or should I take the full 10 mg early afternoon? Would splitting the dose help with the anxiety?
Hello! In a sense splitting your dose might help. You need to take the full dosage for about 6-8 weeks to feel the full effects... it doesn't work immediately to act on daily anxiety. But increased anxiety can be a side effect of the medication and that might be lessened by taking the smaller dose until your metabolism adjusts to the drug. Any which way, you should never adjust your dosage without the knowledge and consent of your prescribing doctor. "Take Lexapro exactly as prescribed by your doctor. Follow all directions on your prescription label. Your doctor may occasionally change your dose. Do not take this medicine in larger or smaller amounts." "Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation." "Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve. Escitalopram (Lexapro) | NAMI: National Alliance on Mental Illness"
Best regards, Wild Cat
11 Jul 2020
Hi nat, I looked up this question on google as I’m sure you did too. I get terrible anxiety in the mornings in the car and in Public too!! and it’s hindered my life in so many ways. Do you have any advice?? I’m in dire need for answers because I’ve lost attraction and love for things in life and I’m lost. I no longer find my spouse attractive and become irritable in them. Has that happened to you too? Do you have an email?